Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 4, NWS Dodge City, KS

September 3, 2018Barber County, Kansas

NWS Dodge City, KS issued this river flood warning at Sep 3, 2018, 8:35 AM CDT for Barber County, Kansas. It took effect at Sep 4, 2018, 5:36 AM CDT. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Sep 3, 2018, 8:35 AM CDT (13:35 UTC)
In effect from
Sep 4, 2018, 5:36 AM CDT
Expired
Sep 4, 2018, 8:03 AM CDT
In force
2 hr
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Flood severity
Minor

County Barber County, KS

The radar

The Vance AFB radar (KVNX), 49 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medicine Lodge River near Kiowa (KIOK1). The gauge peaked at 5.98 ft at Sep 5, 2018, 8:00 AM CDT.

actionminormoderatemajor051009/0309/0409/05
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07149000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

923 
WGUS43 KDDC 031335
FLWDDC
Bulletin - Immediate Broadcast Requested
Flood Warning 
National Weather Serice Dodge City KS
835 AM CDT Mon Sep 3 2018

...The National Weather Service in Dodge City, Ks has issued a flood 
warning for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

. Heavy rainfall upstream over Kiowa and Pratt counties early Monday will work its way downstream, down the Medicine Lodge River at Kiowa. At least minor flooding is forecast. Flooding may increase to moderate, once more rainfall reports from Sunday night's and Monday morning's rainfall are received. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later today. 


&&

KSC007-040134-
/O.NEW.KDDC.FL.W.0004.180904T1036Z-180905T1400Z/
/KIOK1.1.ER.180904T1036Z.180904T1800Z.180905T0800Z.NO/
835 AM CDT Mon Sep 3 2018

The National Weather Service in Dodge City, Ks has issued a 

* Flood Warning for 
  The Medicine Lodge River Near Kiowa 2NE.
* from late tonight to Wednesday morning.
* At  7:30 AM Monday the stage was 0.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 10.9 feet by tomorrow early afternoon.the river will 
  fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* * Flood history...This crest compares to a previous crest of 10.8 
  feet on August 3 1996.

&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
5 follow-up statements
013 
WGUS83 KDDC 031342
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
842 AM CDT Mon Sep 3 2018

...The Flood Warning continues for the following rivers in Kansas..
  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.

. Heavy rainfall upstream in Pratt and Kiowa counties will
work its way downstream, down the Medicine Lodge River,
through Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later today. 


&&

KSC007-040142-
/O.CON.KDDC.FL.W.0004.180904T1036Z-180905T1400Z/
/KIOK1.1.ER.180904T1036Z.180904T1800Z.180905T0800Z.NO/
842 AM CDT Mon Sep 3 2018

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  8:30 AM Monday the stage was 0.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 10.9 feet by tomorrow early afternoon.the river will 
  fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
241 
WGUS83 KDDC 031929
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
229 PM CDT Mon Sep 3 2018

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued later today. 


&&

KSC007-040729-
/O.EXT.KDDC.FL.W.0004.180904T1009Z-180905T1500Z/
/KIOK1.1.ER.180904T1009Z.180904T1800Z.180905T0900Z.NO/
229 PM CDT Mon Sep 3 2018

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  1:30 PM Monday the stage was 1.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 11.0 feet by tomorrow early afternoon.the river will 
  fall below flood stage by Wednesday morning.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
338 
WGUS83 KDDC 040127
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
827 PM CDT Mon Sep 3 2018

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.


. Heavy rainfall upstream over Kiowa and Pratt counties early Monday 
will work its way downstream, down the Medicine Lodge River at Kiowa. 
At least minor flooding is forecast.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued ***TIME OF NEXT ISSUANCE***


&&

KSC007-041327-
/O.EXT.KDDC.FL.W.0004.180904T1800Z-180905T2320Z/
/KIOK1.1.ER.180904T1800Z.180905T0600Z.180905T1720Z.NO/
827 PM CDT Mon Sep 3 2018

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  7:30 PM Monday the stage was 2.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 11.0 feet by early Wednesday morning.the 
  river will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
984 
WGUS83 KDDC 040130 CCA
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
827 PM CDT Mon Sep 3 2018

...The Flood Warning continues for the following rivers in Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.


. Heavy rainfall upstream over Kiowa and Pratt counties early Monday 
will work its way downstream, down the Medicine Lodge River at Kiowa. 
At least minor flooding is forecast.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued early Tuesday morning.


&&

KSC007-041327-
/O.EXT.KDDC.FL.W.0004.180904T1800Z-180905T2320Z/
/KIOK1.1.ER.180904T1800Z.180905T0600Z.180905T1720Z.NO/
827 PM CDT Mon Sep 3 2018

The Flood Warning continues for
  The Medicine Lodge River Near Kiowa 2NE.
* At  7:30 PM Monday the stage was 2.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 11.0 feet by early Wednesday morning.the 
  river will fall below flood stage by Wednesday early afternoon.
* Impact...At 11.5 feet...Left bank (east bank) overflows onto the 
  surrounding countryside will begin when the river stage exceeds 
  11.5 feet.
* this crest compares to a previous crest of 10.8 feet on August 3 
1996.
&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$
096 
WGUS83 KDDC 041303
FLSDDC
  
Flood Statement 
National Weather Service Dodge City KS
803 AM CDT Tue Sep 4 2018

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  The Medicine Lodge River Near Kiowa 2NE affecting Barber County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 Safety message...

Do not drive through flowing water or go around barricades. Nearly 
half of all flood fatalities are vehicle related. Turn around don't 
drown.

Continue to monitor noaa all hazards radio or commercial broadcasts 
for further information.

For the latest river stages and forecasts visit our web page at: 
http://water.weather.gov/ahps2/index.php?wfo=ddc (lowercase) for 
additional hydrologic information.

The next statement will be issued ***TIME OF NEXT ISSUANCE***


&&

KSC007-041333-
/O.CAN.KDDC.FL.W.0004.000000T0000Z-180905T2320Z/
/KIOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
803 AM CDT Tue Sep 4 2018

The Flood Warning is cancelled for
  The Medicine Lodge River Near Kiowa 2NE.
* At  7:30 AM Tuesday the stage was 4.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 5.8 feet early
  Thursday morning.


&&
   
LAT...LON 3703 9835 3701 9835 3701 9842 3707 9854
      3726 9859 3726 9858 3710 9850   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:22 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 3, 6:22 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
622 AM CDT Mon Sep 3 2018

...Updated for aviation discussion...

.SYNOPSIS...
Issued at 107 AM CDT Mon Sep 3 2018

A slow moving upper level trough with embedded disturbances will
gradually approach the western high plains by late Wednesday and
then slowly move across western Kansas into Friday. At the
surface, a weak surface trough in the lee of the Rockies will
continue to result in moist surface winds from the southeast. A
cold front is expected to pass Tuesday night and early Wednesday.
Upper level ridging will develop over the southern Rockies and
high plains by Saturday and Sunday.

&&

.SHORT TERM...(Today and tonight)
Issued at 107 AM CDT Mon Sep 3 2018

Isolated showers and thunderstorms may occur early this morning,
but more widespread activity is expected with daytime heating by
mid day and into the afternoon and evening hours. The flow from
the lower levels up through the troposphere looks to be a lot more
meridional today than previous days. This will lessen the chance
of severe weather since the vertical wind shear will be less, but
perhaps increase the chances for heavy rain due to possible
training of echoes over the same areas. Small hail and gusty winds
are not out of the question with the strongest storms. The flash
flood watch in effect for parts of central Kansas through 7 am
will likely be extended through Tuesday morning at 7 am. Highs
today are expected to be in the upper 70s to mid 80s, with 60s for
lows tonight.

.LONG TERM...(Tuesday through Sunday)
Issued at 107 AM CDT Mon Sep 3 2018

Rounds of thunderstorms with locally heavy rain are possible
through Wednesday morning ahead of a cold front. Its is very
difficult to pinpoint where the heaviest rain will be at this
point. Any thunderstorms will be slow moving and may train over
the same areas. After the frontal passage, showers and isolated
thunderstorms are possible from Wednesday afternoon through
early Friday, but the widespread heavy rains ought to be over by
this time. In the wake of the front, temperatures will be cooler
with upper 70s to lower 80s for highs into Friday. Upper level
ridging will develop over the weekend, resulting in warmer and
drier weather.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 614 AM CDT Mon Sep 3 2018

Upslope flow in the wake of thunderstorm activity has resulted in
patches of IFR/LIFR CIGS early this morning. Expect this cloud
layer to gradually erode away with daytime heating. An upper
level trough over the Desert Southwest will slowly approach the
high plains over the next 24 hrs as moist surface flow continues
from the southeast. Thunderstorms are expected to fire once again
with daytime heating between 18 and 22z. It is unclear where and
how early convective initiation will be and how fast it will
progress across the area. Therefore, decided to use VCTS since
timing and location are so uncertain. After 04z, outflow from the
evening thunderstorms and upslope flow from the southeast may
result in IFR/LIFR CIGS at KGCK and KDDC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  83  66  82  65 /  60  70  30  60
GCK  82  64  84  63 /  60  50  30  50
EHA  82  62  85  61 /  40  40  20  50
LBL  83  65  86  64 /  60  80  30  50
HYS  81  67  80  64 /  60  80  50  70
P28  85  69  81  68 /  70  80  60  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for KSZ031-046-065-066-
079>081.

&&

SYNOPSIS...Finch
SHORT TERM...Finch
LONG TERM...Finch
AVIATION...Finch
Hazardous weather outlook, Sep 3, 4:11 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
411 AM CDT Mon Sep 3 2018

KSZ030-031-043>046-061>066-074>081-084>090-040915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
411 AM CDT Mon Sep 3 2018 /311 AM MDT Mon Sep 3 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms are expected to redevelop by mid-day or early
afternoon and persist into tonight. The main concern with these
storms is heavy rains and localized flooding.

Day 1 Hazards
-------------
* Flooding: Limited risk
* Lightning: Elevated risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Thunderstorms with locally heavy rains are possible again Tuesday
afternoon into early Wednesday along with locally heavy rain.
Showers and a thunderstorm or two are expected to linger into
early Friday but the heaviest rain is expected to be over by
Wednesday afternoon.

Days 2-7 Hazards
----------------
* Tuesday
  - Lightning: Significant risk

* Wednesday
  - Lightning: Elevated risk

* Thursday
  - Lightning: Limited risk

* Friday
  - Lightning: Limited risk

* Saturday
  - Lightning: Limited risk

* Sunday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. However,
storm spotters are encouraged to report any flooding over
roadways.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Local storm report, Sep 3, 5:09 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     FLOOD            2 WSW GREENSBURG        37.59N 99.32W
09/03/2018                   KIOWA              KS   LAW ENFORCEMENT

            ONE FOOT OF WATER OVER THE ROAD ON HIGHWAY
            183 JUST SOUTHWEST OF GREENSBURG.

&&

JDF
Local storm report, Sep 3, 5:11 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
511 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     FLOOD            HAVILAND                37.61N 99.11W
09/03/2018                   KIOWA              KS   LAW ENFORCEMENT

            HIGHWAY FLOODING IN HAVILAND.

&&

JDF
Local storm report, Sep 3, 5:57 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
557 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       1 SSW PRATT             37.64N 98.74W
09/03/2018  M5.00 INCH       PRATT              KS   EMERGENCY MNGR

&&

RB
Local storm report, Sep 3, 6:01 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
601 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       4 NE PRESTON            37.79N 98.50W
09/03/2018  M6.25 INCH       PRATT              KS   PUBLIC

&&

RB
Local storm report, Sep 3, 6:45 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       4 SSE ASH VALLEY        38.25N 99.18W
09/03/2018  M2.87 INCH       PAWNEE             KS   TRAINED SPOTTER

&&

RB
Local storm report, Sep 3, 7:55 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
755 AM CDT MON SEP 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       MULLINVILLE             37.59N 99.48W
09/03/2018  M4.51 INCH       KIOWA              KS   TRAINED SPOTTER

&&

RB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:19 PM CDTSpecial Weather StatementDDCRush56 min
Sep 2, 7:43 PM CDTSevere Thunderstorm WarningDDCEllis, Trego62 min
Sep 2, 11:13 PM CDTAreal Flood WarningDDCPratt, Stafford12 hr
Sep 3, 1:23 AM CDTFlash Flood WarningDDCKiowa4 hr
Sep 3, 3:50 AM CDTAreal Flood WarningDDCKiowa9 hr
Sep 3, 4:57 AM CDTAreal Flood WarningDDCBarber, Kiowa, Pratt, Stafford9 hr
Sep 3, 12:30 PM CDTAreal Flood AdvisoryDDCKiowa3 hr
Sep 3, 12:40 PM CDTSpecial Weather StatementDDCMeade50 min
Sep 3, 1:18 PM CDTAreal Flood AdvisoryDDCMeade, Seward3 hr
Sep 3, 1:21 PM CDTSpecial Weather StatementDDCMeade39 min
Sep 3, 1:30 PM CDTAreal Flood WarningDDCBarber, Kiowa, Pratt, Stafford3 hr
Sep 3, 2:52 PM CDTSpecial Weather StatementDDCMeade53 min
Sep 3, 4:17 PM CDTAreal Flood AdvisoryDDCEllis4 hr
Sep 3, 4:30 PM CDTAreal Flood WarningDDCBarber, Kiowa, Pratt, Stafford21 hr
Sep 3, 4:56 PM CDTSpecial Weather StatementDDCHamilton49 min
Sep 3, 5:03 PM CDTSevere Thunderstorm WarningDDCHamilton46 min

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.